Home Print this page Email this page
Users Online: 149
REVIEW ARTICLE
Year : 2016  |  Volume : 8  |  Issue : 2  |  Page : 39-41

Case series of Cyclogyl-induced delirium in elderly


1 Department of Ophthalmology, Indira Gandhi Medical College, Shimla, Himachal Pradesh, India
2 Department of Ophthalmology, RPGMC, Tanda, Himachal Pradesh, India

Correspondence Address:
Tarun Sood
Eye Surgeon, Civil Hospital, Sarkaghat, Himachal Pradesh
India
Login to access the Email id

DOI: 10.4103/1858-540X.198532

Rights and Permissions

Cyclopentolate is an anticholinergic, antimuscarinic tertiary amine which has been widely used as a topical cycloplegic and mydriatic agent by ophthalmologists. Systemic absorption of the drug can occur transconjunctivally or through nasolacrimal duct through highly vascular nasal mucosa. This can lead to central anticholinergic syndrome which includes restlessness, hallucination, psychosis, hyperactivity, seizures, incoherent speech, and ataxia. We report a case series of three patients developing central nervous system toxicity following instillation of cyclopentolate. This article lays stress on the judicious use of this drug and outlines the steps that can be taken to reduce systemic absorption and toxicity include using the lowest available concentration of the drug.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed696    
    Printed8    
    Emailed0    
    PDF Downloaded815    
    Comments [Add]    

Recommend this journal